Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 8, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 15, 2002, 8:05 PM CST for Union County, Mississippi. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2002, 8:05 PM CST (02:05 UTC)
- Expired
- Mar 15, 2002, 8:30 PM CST
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Union County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 8:08 PM CST | Hail 0.75 | Etta, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1244 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 160205 SVRMEM MSC145-160230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 805 PM CST FRI MAR 15 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 830 PM CST. * AT 803 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER ETTA...MOVING NORTHEAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 830 PM CST INCLUDE... MYRTLE...NEW ALBANY... KEOWNVILLE... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3451 8936 3437 8922 3460 8879 3462 8916
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:20 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Mar 15, 3:20 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CST FRI MAR 15 2002 COLD FRONT STRETCHING FROM MISSOURI BOOTHEEL THROUGH SOUTHWEST ARKANSAS. SURFACE LOW WILL MOVE ALONG THE FRONT. THUNDERSTORMS ARE DEVELOPING ALONG AND BEHIND THE FRONT. SEVERE STORMS ARE POSSIBLE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. FRONT WILL MOVE THROUGH THE MID SOUTH BY 12Z. WEAK HIGH PRESSURE AND COOLER TEMPS WL MOVE IN FOR SATURDAY. BY SATURDAY NIGHT AN IMPULSE IN THE FAST MOVING SOUTHWEST FLOW DRAGS THE FRONT BACK NORTH RESULTING IN THE CHANCE FOR RAIN. PRECIPITATION WILL MOVE OUT EARLY SUN BEFORE ANOTHER IMPULSE RESULTS IN MORE RAIN SUN NIGHT INTO THE EARLY PART OF NEXT WEEK. TEMPERATURES WILL REMAIN MILD THOUGH. .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:36 PM CST | Severe Thunderstorm Warning | MEG | Lafayette | 39 min |
| Mar 15, 8:23 PM CST | Severe Thunderstorm Warning | MEG | Benton | 37 min |
| Mar 15, 8:53 PM CST | Severe Thunderstorm Warning | MEG | Alcorn | 22 min |
| Mar 16, 3:13 PM CST | Severe Thunderstorm Warning | MEG | Marshall, Tate | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.